Alert archive / Iowa / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 94, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this severe thunderstorm warning at Jun 13, 2000, 3:37 PM CDT for Clay County, Iowa. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 13, 2000, 3:37 PM CDT (20:37 UTC)
- Expired
- Jun 13, 2000, 4:00 PM CDT
- In force
- 23 min
- Issued by
- NWS Sioux Falls, SD
- Area
- Whole counties
County Clay County, IA
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 8.6 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 997 J/kg
- Mixed-layer CIN
- -254 J/kg
- Mixed-layer LCL
- 1473 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 108 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
553 WUUS53 KFSD 132037 SVRFSD IAC041-132100- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SIOUX FALLS SD 337 PM CDT TUE JUN 13 2000 THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN CLAY COUNTY IN NORTHWEST IOWA * UNTIL 400 PM CDT * AT 337 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 5 MILES NORTHWEST OF ROYAL...OR ABOUT 12 MILES WEST OF SPENCER...MOVING NORTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... FOSTORIA AROUND 355 PM CDT THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE FOR DAMAGING WINDS IN EXCESS OF 58 MPH...LARGE HAIL...AND DEADLY LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN SIOUX FALLS.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 3:20 PM CDT, 17 minutes earlier.
Area forecast discussion, Jun 13, 3:20 PM CDT, 17 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 320 PM CDT TUE JUN 13 2000 LOTS OF TSTMS...A FEW SUPERCELLS...MOVG THRU NWRN IA...NERN NEB... FAR ERN SD...INTO SWRN MN LATE THIS AFTN INTO EARLY EVE. OTRW CDFNT MOVG IN FM W SHOULD STABILIZE THINGS THIS EVE IN CWA. HOWEVER WITH STG UPR TROF AND DVLPG WRAPAROUND...WILL KEEP GOOD CHC SHWRS ESP NERN HLF CWA FM TNGT THRU WED. STG NWLY WNDS 20 TO 35 MPH SHOULD MIX OUT FM W TO E OVR CWA WED...WITH SOME CLRG W AND S IN CWA IN THE AFTN. THIS SHOULD ALLOW FOR MAX TEMP RECOVERY THERE...BUT STILL COOLER THAN GUID IN NERN CWA FOR WED. GOOD WARMUP WITH SWLY FLOW IN CWA FOR THU...BUT ANOTHER STG SHORT WAVE APPROACHING FM WNW...AND EVEN WITH MARGINAL MOISTURE AT FIRST...GOOD FOR CHC SHWRS/TSTMS SPRDG SEWD OVR CWA LATE THU. SERN CWA COULD EVEN SEE ENOUGH MOISTURE RETURN FOR SIGNIFICANT RAIN THU NGT. WILL GO DRY IN EXTD...DESPITE POSSIBILITY OF A FEW NUISANCE INSTABILITY SHWRS. OVERALL IT SHOULD BE A RELATIVELY COOL DRY PERIOD. .FSD...NONE RYRHOLM
In the hours before
Special weather statement, Jun 13, 11:27 AM CDT, 4 hours 10 minutes before
SIGNIFICANT WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 1127 AM CDT TUE JUN 13 2000 *** THIS SIGNIFICANT WEATHER OUTLOOK FROM THE NATIONAL WEATHER SERVICE PERTAINS ONLY TO CONDITIONS ASSOCIATED WITH THUNDERSTORMS. *** .SYNOPSIS...A COMPLEX UPPER AIR AND SURFACE PATTERN WILL BE FOUND OVER THE AREA TODAY. IN THE SHORT TERM EARLY THIS AFTERNOON...A WARM FRONT WILL TRY TO INTRUDE NORTHWARD...SITUATED ALONG THE MISSOURI RIVER BASIN OF SOUTH DAKOTA AND NEBRASKA...STRETCHING EAST INTO NORTHWEST IOWA. THIS WARM FRONT WILL BE THE FOCUS FOR THUNDERSTORM ACTIVITY IN NORTHWEST IOWA...EXTREME NORTHEAST NEBRASKA...AND FAR SOUTHEAST SOUTH DAKOTA EARLY THIS AFTERNOON. LATER...A STRONG...SPRING LIKE COLD FRONT WILL MOVE EAST ACROSS THE SIOUX FALLS FORECAST AREA. THIS FRONT...COUPLED WITH AMPLE INSTABILITY...COLD TEMPERATURES ALOFT AND ATMOSPHERIC LIFT...WILL ACT AS A SECOND FOCUS FOR THUNDERSTORMS LATER THIS AFTERNOON. THE FRONT SHOULD CLEAR NORTHWEST IOWA AND SOUTHWEST MINNESOTA BY EARLY EVENING...ENDING THE THREAT FOR THUNDERSTORMS AND SEVERE WEATHER AFTER 8 PM CDT. FOR THUNDERSTORMS SDZ038-050-052-053-057>059-063-064-140500- AURORA-BEADLE-BRULE-CHARLES MIX-DAVISON-DOUGLAS-GREGORY-JERAULD- SANBORN- INCLUDING THE CITIES OF...CHAMBERLAIN...HURON...MITCHELL 1127 AM CDT TUE JUN 13 2000 * FORECAST THROUGH MIDNIGHT: OCCASIONAL SHOWERS AND THUNDERSTORMS ARE EXPECTED TO REMAIN... ESPECIALLY THROUGH THE MID AFTERNOON HOURS. HOWEVER THE ACTIVITY SHOULD REMAIN BELOW SEVERE LIMITS. * SIGNIFICANT WEATHER: STRONG WINDS...GUSTS LESS THAN 58 MPH. * SPOTTER ACTIVATION: SPOTTER ACTIVATION IS NOT ANTICIPATED. SDZ060>062-065>070-MNZ098-IAZ001-140500- BON HOMME-CLAY-HANSON-HUTCHINSON-LINCOLN-MC COOK-MINNEHAHA-TURNER- YANKTON-ROCK-LYON IA- INCLUDING THE CITIES OF...SIOUX FALLS...YANKTON...LUVERNE... ROCK RAPIDS 1127 AM CDT TUE JUN 13 2000 * FORECAST THROUGH MIDNIGHT: OCCASIONAL SHOWERS AND THUNDERSTORMS CAN BE EXPECTED THROUGH THE AFTERNOON HOURS. A SEVERE STORM IS POSSIBLE. * SIGNIFICANT WEATHER: SEVERE WINDS...GUSTS EQUAL TO OR GREATER THAN 58 MPH. LARGE HAIL...DIME SIZE OR LARGER. * SPOTTER ACTIVATION: SPOTTER ACTIVATION MAY BE NEEDED AFTER 12 PM. SDZ039-040-054>056-MNZ071-097-140500- BROOKINGS-KINGSBURY-LAKE-MINER-MOODY-LINCOLN MN-PIPESTONE- INCLUDING THE CITIES OF...BROOKINGS...PIPESTONE 1127 AM CDT TUE JUN 13 2000 * FORECAST THROUGH MIDNIGHT: OCCASIONAL SHOWERS AND THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON. A SEVERE STORM IS POSSIBLE. * SIGNIFICANT WEATHER: SEVERE WINDS...GUSTS EQUAL TO OR GREATER THAN 58 MPH. LARGE HAIL...DIME SIZE OR LARGER. * SPOTTER ACTIVATION: SPOTTER ACTIVATION MAY BE NEEDED AFTER 12 PM. MNZ072-080-081-089-090-IAZ002-003-140500- COTTONWOOD-JACKSON-LYON MN-MURRAY-NOBLES-DICKINSON-OSCEOLA- INCLUDING THE CITIES OF...SLAYTON...WORTHINGTON...SPIRIT LAKE 1127 AM CDT TUE JUN 13 2000 * FORECAST THROUGH MIDNIGHT: OCCASIONAL SHOWERS AND THUNDERSTOMRS SHOULD DEVELOP THROUGH THE AFTERNOON HOURS...AND LAST INTO THE EARLY EVENING. A SEVERE STORM IS POSSIBLE. * SIGNIFICANT WEATHER: SEVERE WINDS...GUSTS EQUAL TO OR GREATER THAN 58 MPH. LARGE HAIL...DIME SIZE OR LARGER. * SPOTTER ACTIVATION: SPOTTER ACTIVATION MAY BE NEEDED AFTER 2 PM. SDZ071-IAZ012>014-020>022-031-032-NEZ013-014-140500- UNION-BUENA VISTA-CHEROKEE-CLAY IA-IDA-O'BRIEN-PLYMOUTH-SIOUX- WOODBURY-DAKOTA-DIXON- INCLUDING THE CITIES OF...LE MARS...SIOUX CENTER...SIOUX CITY... SPENCER...STORM LAKE 1127 AM CDT TUE JUN 13 2000 * FORECAST THROUGH MIDNIGHT: OCCASIONAL SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP THROUGH THE EARLY HOURS...AND SEVERE STORMS ARE POSSIBLE THROUGH THIS TIME FRAME. * SIGNIFICANT WEATHER: SEVERE WINDS...GUSTS EQUAL TO OR GREATER THAN 58 MPH. LARGE HAIL...DIME SIZE OR LARGER. * SPOTTER ACTIVATION: SPOTTER ACTIVATION IS LIKELY AFTER 12 PM. FUHS
The office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 2:02 PM CDT | Severe Thunderstorm Warning | FSD | Sioux | 28 min |
| Jun 13, 2:32 PM CDT | Severe Thunderstorm Warning | FSD | Sioux | 28 min |
| Jun 13, 2:35 PM CDT | Severe Thunderstorm Warning | FSD | Woodbury | 25 min |
| Jun 13, 3:40 PM CDT | Flash Flood Warning | FSD | Cherokee, O'Brien, Plymouth, Sioux, Woodbury | 2 hr |
| Jun 13, 3:40 PM CDT | Severe Thunderstorm Warning | FSD | Cherokee, O'Brien | 35 min |
| Jun 13, 4:01 PM CDT | Flash Flood Warning | FSD | Clay, Dickinson | 119 min |
| Jun 13, 4:01 PM CDT | Severe Thunderstorm Warning | FSD | Clay | 29 min |
| Jun 13, 4:18 PM CDT | Severe Thunderstorm Warning | FSD | Buena Vista | 27 min |
| Jun 13, 4:19 PM CDT | Severe Thunderstorm Warning | FSD | Clay | 26 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.